MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2024.It was reported that coil stretch occurred.The patient underwent a splenic aneurysm embolization.A 18mm x 50cm interlock was selected for use.After the microcatheter was super-selected into place, the nurse opened the coil in a sterile manner and continued to advance it with pressurized heparin.After the 30mm coil was pushed out, continued to push.During withdrawal, it was noted that the coil was stretched.The procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.However, device analysis revealed that arm of the coil was detached.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the main coil, the introducer sheath and the pusher wire were received for analysis.Visual and microscopic inspections were performed, and it was observed that the main coil was bent and stretched at the zap tip and primary coil section, and the arm of the coil was detached.The functional test could not be performed due the main coil and the pusher wire are not interlocking.Dimensional inspection of the main coil revealed the components were within specifications.No other issues were identified during the product analysis.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20339406
Report Number2124215-2024-60971
Device Sequence Number7926477
Product Code KRD
UDI-Device Identifier08714729845300
UDI-Public08714729845300
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0031235836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight71 KG